Alert archive / New Mexico / High Wind Warnings in 2014
High Wind Warning 19, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 26, 2014, 2:46 AM MDT for Eddy County, New Mexico. It took effect at Mar 26, 2014, 3:00 PM MDT. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2014, 2:46 AM MDT (08:46 UTC)
- In effect from
- Mar 26, 2014, 3:00 PM MDT
- Expired
- Mar 27, 2014, 6:00 PM MDT
- In force
- 27 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2209 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
260 WWUS74 KMAF 260846 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 AM CDT WED MAR 26 2014 ...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS EVENING INTO THURSDAY... .INCREASING WESTERLY WINDS ALOFT LATER TODAY AND THURSDAY WILL LIKELY RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO AT LEAST 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...BY THIS EVENING. THESE STRONGER WINDS WILL PERSIST SPORADICALLY THROUGH TONIGHT...THEN MORE CONSISTENTLY DURING THE DAYTIME HOURS THURSDAY. CONDITIONS WILL IMPROVE THURSDAY EVENING. NMZ027-TXZ258-262100- /O.UPG.KMAF.HW.A.0010.140327T0000Z-140328T0000Z/ /O.NEW.KMAF.HW.W.0019.140326T2100Z-140328T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 246 AM MDT WED MAR 26 2014 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 PM MDT THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG WINDS. * TIMING...LATE THIS AFTERNOON THROUGH THURSDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. * WINDS...SOUTHWEST TO WEST 35 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
3 follow-up statements
191 WWUS74 KMAF 261913 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT WED MAR 26 2014 ...A HIGH WIND WARNING CONTINUES IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON THROUGH THURSDAY... ...A HIGH WIND WARNING IS IN EFFECT FOR THE HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS FROM LATE TONIGHT THROUGH THURSDAY... .INCREASING WESTERLY WINDS ALOFT THIS AFTERNOON AND EVENING, AND CONTINUING THROUGH THURSDAY, WILL RESULT IN STRONG WINDS IN THE GUADALUPE MOUNTAINS. WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO AT LEAST 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH...BY THIS EVENING. THESE STRONGER WINDS WILL PERSIST SPORADICALLY THROUGH TONIGHT...THEN MORE CONSISTENTLY DURING THE DAYTIME HOURS THURSDAY. SOME OF THESE STRONGER MID LEVEL WINDS WILL ALSO AFFECT THE DAVIS MOUNTAINS LATE TONIGHT AND LAST THROUGH THE DAYTIME HOURS THURSDAY. TXZ074-271130- /O.EXB.KMAF.HW.W.0019.140327T0900Z-140328T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 213 PM CDT WED MAR 26 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 7 PM CDT THURSDAY... * EVENT...HIGH WINDS. * TIMING...LATE TONIGHT THROUGH THURSDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. * WINDS...SOUTHWEST TO WEST 35 TO 45 MPH WITH GUSTS AS HIGH AS 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-271130- /O.CON.KMAF.HW.W.0019.140326T2100Z-140328T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 113 PM MDT WED MAR 26 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THURSDAY... * EVENT...STRONG WINDS. * TIMING...LATE THIS AFTERNOON THROUGH THURSDAY. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. * WINDS...SOUTHWEST TO WEST 35 TO 50 MPH WITH GUSTS AS HIGH AS 70 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
994 WWUS74 KMAF 270854 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 354 AM CDT THU MAR 27 2014 ...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS TODAY... .WITH AN UPPER TROUGH APPROACHING THE AREA WESTERLY WINDS ALOFT WILL INCREASE. AS THE DAY PROGRESSES THESE STRONGER WINDS ALOFT WILL MIX DOWN TO THE SURFACE RESULTING IN HIGH WINDS ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. WEST WINDS OF 35 TO 50 MPH WITH GUSTS UP TO 70 MPH ARE EXPECTED. BY EVENING THESE HIGH WINDS WILL FALL BELOW WARNING LEVELS. TXZ074-272200- /O.CON.KMAF.HW.W.0019.140327T0900Z-140328T0000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITIES OF...ALPINE...FORT DAVIS 354 AM CDT THU MAR 27 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT...HIGH WIND. * TIMING...TODAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ NMZ027-TXZ258-272200- /O.CON.KMAF.HW.W.0019.000000T0000Z-140328T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 254 AM MDT THU MAR 27 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * EVENT...HIGH WIND. * TIMING...TODAY. * WINDS...WEST 35 TO 50 MPH WITH GUSTS TO 70 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
173 WWUS74 KMAF 271844 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 144 PM CDT THU MAR 27 2014 ...A HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE AND DAVIS MOUNTAINS THROUGH TODAY... .GUSTY WESTERLY WINDS OF 35 TO 45 MPH WILL PERSIST IN THE GUADALUPE AND DAVIS MOUNTAINS THROUGH THE REST OF THE AFTERNOON. THEREAFTER, DECREASING MID LEVEL WINDS SHOULD RESULT IN LESSER WINDS IN THE MOUNTAINS. NMZ027-TXZ074-258-280000- /O.CON.KMAF.HW.W.0019.000000T0000Z-140328T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE...FORT DAVIS... GUADALUPE MOUNTAINS NP...PINE SPRINGS 144 PM CDT THU MAR 27 2014 /1244 PM MDT THU MAR 27 2014/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... * EVENT...HIGH WIND. * TIMING...TODAY. * WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...THESE WINDS COULD MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS CAMPERS... VANS...AND TRACTOR TRAILERS. TURBULENCE ACROSS AND NEAR THE MOUNTAINS WILL BE HAZARDOUS FOR LIGHT AIRCRAFT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 26, 2:45 AM MDT, 1 minute earlier.
Area forecast discussion, Mar 26, 2:45 AM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
345 AM CDT Wed Mar 26 2014
.DISCUSSION...
Rain is moving through the area this morning as expected,
unfortunately rainfall amounts are not much to shout about with
generally a few hundredths of an inch being recorded at most
locations and no one seeing much more than a quarter of an inch.
This activity will pass east today and stronger mid level winds
behind the trough will mix into the Guadalupe Mountains beginning
late this afternoon. Strong winds will probably be sporadic
through the evening and overnight hours, then should increase
and become more consistent on Thursday as a second upper trough
moves through.
Winds relax Friday with the arrival of a very dampened upper
ridge. The ridge is being affected by an upper trough moving
across the northern tier of states, and this trough will push a
weak front into the CWA late Friday into Saturday. Temperatures
will only be cooled about 5 degrees and warmer weather quickly
returns on Sunday. Another weak cold front arrives Monday, but the
next significant upper trough is not expected until the middle of
next week which may be our next chance for rain.
Hennig
&&
.FIRE WEATHER...
Surface trough/dryline pushes east today with very dry air behind
it. Minimum RH below 15 percent expected generally west of a Hobbs
to Fort Stockton line. 20ft winds will easily exceed 20 mph across
the Guadalupe... Delaware... and Davis Mtns... with more marginal
winds across SE NM plains and Upper Trans Pecos. With above normal
temperatures this afternoon the fire danger will be high. Will
issue a Red Flag Warning this afternoon for these location.
Thursday will be a bigger fire wx day as a west wind sweeps across
the region with dry and windy conditions for most of the region.
Will issue a Fire Wx Watch for all but along the Rio Grande Thursday.
Dry conditions will continue into Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 77 50 79 50 / 10 0 0 0
BIG SPRING TX 74 54 82 52 / 20 10 0 0
CARLSBAD NM 79 53 79 50 / 0 0 0 0
DRYDEN TX 77 53 89 55 / 10 10 0 0
FORT STOCKTON TX 82 52 82 52 / 10 0 0 0
GUADALUPE PASS TX 69 46 69 45 / 0 0 0 0
HOBBS NM 75 49 77 48 / 10 0 0 0
MARFA TX 74 43 75 43 / 10 0 0 0
MIDLAND INTL AIRPORT TX 77 51 80 50 / 10 0 0 0
ODESSA TX 78 52 80 52 / 10 0 0 0
WINK TX 82 49 81 50 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH from Thursday morning through Thursday
afternoon FOR THE FOLLOWING ZONES... Guadalupe Mountains
NP/Lincoln NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
RED FLAG WARNING from Noon today to 7 PM MDT this evening FOR
THE FOLLOWING ZONES... Guadalupe Mountains NP/Lincoln
NF/LNZ...Southeast Plains/BLM Roswell/LNZ.
TX...FIRE WEATHER WATCH from Thursday morning through Thursday
evening FOR THE FOLLOWING ZONES... Andrews...Borden...
Crane...Davis/Apache Mountains Area...Dawson...Ector...
Gaines...Glasscock...Guadalupe Mountains...Howard...
Loving...Marfa Plateau...Martin...Midland...Mitchell...
Pecos...Reagan...Reeves County and Upper Trans Pecos...
Scurry...Upton...Van Horn and Highway 54 Corridor...Ward...
Winkler.
HIGH WIND WARNING from 3 PM this afternoon to 6 PM MDT Thursday
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
RED FLAG WARNING from 1 PM CDT /Noon MDT/ this afternoon to 8 PM
CDT /7 PM MDT/ this evening FOR THE FOLLOWING ZONES...
Davis/Apache Mountains Area...Guadalupe Mountains...
Loving...Reeves County and Upper Trans Pecos...Van Horn and
Highway 54 Corridor.
&&
72/10Hazardous weather outlook, Mar 25, 1:28 PM MDT, 13 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT TUE MAR 25 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 228 PM CDT TUE MAR 25 2014 /128 PM MDT TUE MAR 25 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON FROM THE GUADALUPE MOUNTAINS TO THE BIG BEND THEN CHANCES INCREASE AND SHIFT EAST OVERNIGHT INTO WEDNESDAY MORNING. HIGHEST CHANCES REMAIN ACROSS SOUTHEAST NEW MEXICO AND NORTHERN PERMIAN BASIN. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE... BUT ANY STORM THAT DEVELOPS MAY PRODUCE BRIEF GUSTY WIND...SMALL HAIL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS WILL INCREASE FROM THE WEST WEDNESDAY AND HIGH WINDS ARE LIKELY TO OCCUR ACROSS THE GUADALUPE MOUNTAINS WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. A HIGH WIND WATCH IS IN EFFECT FOR THIS AREA. IN ADDITION...ELEVATED FIRE WEATHER CONCERNS WILL BE POSSIBLE ACROSS MUCH OF THE AREA THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A LOW PROBABILITY OF SPOTTER ACTIVATION TONIGHT ALONG AND NORTH OF A VAN HORN TO BIG LAKE LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:00 AM MDT | Fire Weather Watch | MAF | 24 hr | |
| Mar 26, 3:00 AM MDT | Red Flag Warning | MAF | 16 hr |
Nearby
High Wind Warnings in New Mexico, 2014High Wind Warnings in Texas, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.